Guideline decision tool · Emergency
🫀

Aortic Dissection Detection Risk Score (ADD-RS) — free guideline decision tool

Screen for acute aortic syndrome with the Aortic Dissection Detection Risk Score.

Open guideline tool →
Computed locally — no data uploaded. For licensed clinicians.
📋

Guideline-based

Implements the decision logic from published clinical guidelines.

🖥️

Runs in your browser

No installation. Enter the patient's values and get a guideline recommendation instantly.

🔒

Data stays local

Nothing is uploaded. Results are for licensed clinicians only.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

High-risk conditions (Marfan, family history, known aortic disease/valve, recent aortic manipulation)None
High-risk pain (abrupt, severe, tearing/ripping)None
High-risk exam (pulse deficit, focal neuro deficit + pain, new aortic murmur, hypotension/shock)None

ADD-RS0/3

  • RiskLow risk
  • PathwayADD-RS ≤ 1 with a negative D-dimer (< 500 ng/mL) makes acute aortic syndrome unlikely.
High-risk conditions (Marfan, family history, known aortic disease/valve, recent aortic manipulation)≥ 1 present (+1)
High-risk pain (abrupt, severe, tearing/ripping)≥ 1 present (+1)
High-risk exam (pulse deficit, focal neuro deficit + pain, new aortic murmur, hypotension/shock)≥ 1 present (+1)

ADD-RS3/3

  • RiskHigh risk
  • PathwayADD-RS ≥ 2 → proceed directly to definitive imaging (CT angiography).

Common questions

What is Aortic Dissection Detection Risk Score (ADD-RS)?

Screen for acute aortic syndrome with the Aortic Dissection Detection Risk Score.

How is Aortic Dissection Detection Risk Score (ADD-RS) calculated? What is the core formula?

Three categories (predisposing conditions, pain features, exam findings); any feature in a category = 1 point. 0–3.

When is Aortic Dissection Detection Risk Score (ADD-RS) used?

Decide who needs D-dimer testing versus direct aortic imaging.

What are the key clinical points for Aortic Dissection Detection Risk Score (ADD-RS)?

ADD-RS ≤ 1 plus negative D-dimer makes dissection unlikely. ADD-RS ≥ 2 → proceed to CT angiography. Highly sensitive screening framework.

What are the limits and cautions when using Aortic Dissection Detection Risk Score (ADD-RS)?

For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.

How is Aortic Dissection Detection Risk Score (ADD-RS) calculated in practice? Can you show a worked example?

Inputs: High-risk conditions (Marfan, family history, known aortic disease/valve, recent aortic manipulation) None, High-risk pain (abrupt, severe, tearing/ripping) None, High-risk exam (pulse deficit, focal neuro deficit + pain, new aortic murmur, hypotension/shock) None → Result: ADD-RS 0 /3(Risk: Low risk, Pathway: ADD-RS ≤ 1 with a negative D-dimer (< 500 ng/mL) makes acute aortic syndrome unlikely.) Inputs: High-risk conditions (Marfan, family history, known aortic disease/valve, recent aortic manipulation) ≥ 1 present (+1), High-risk pain (abrupt, severe, tearing/ripping) ≥ 1 present (+1), High-risk exam (pulse deficit, focal neuro deficit + pain, new aortic murmur, hypotension/shock) ≥ 1 present (+1) → Result: ADD-RS 3 /3(Risk: High risk, Pathway: ADD-RS ≥ 2 → proceed directly to definitive imaging (CT angiography).)

🫀

Run Aortic Dissection Detection Risk Score (ADD-RS) now

Screen for acute aortic syndrome with the Aortic Dissection Detection Risk Score.

Open guideline tool →

For licensed clinicians. Not a substitute for clinical judgement.

Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

Related guideline tools

For use by licensed clinicians and clinical researchers. Computed locally in your browser — no data is uploaded. Not a substitute for clinical judgement.